MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980U1ENASAA
Medical Device Problem Codes Improper Flow or Infusion (2954); Output Problem (3005)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event date: month and year valid.Device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that while in use on a patient, this 980 ventilator had a ¿failure¿.The device was available for evaluation.A review of the diagnostic logs showed the 980 ventilator entered backup ventilation (buv) at the time of the event.The medtronic service engineer (se) inspected the device and found an associated diagnostic code.The ventilator was replaced by medtronic.The likely cause of the event was isolated in the field to a pneumatic interface board.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality s specifications.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that, while in use on a patient, this 980 ventilator had a ¿failure¿.Although requested, information pertaining to patient intervention and outcome has not been provided.A review of the diagnostic logs showed the 980 ventilator entered backup ventilation (buv) at the time of the event.
 
Additional Manufacturer Narrative
H3 device evaluation summary: it was reported that, while in use on a patient, the pb980 ventilator had a ¿failure¿.One pb980 ventilator was evaluated.The service personnel (sp) inspected the ventilator and found kb0028 (expiratory auto zero failed) and kp0135 (inspiratory sub system test failure) error codes in logs.Sp found pneumatic interface failure likely causing this issue.Biomed requested the replacement unit through sales team, so no repairs were made at this time.Decision was been made to replace this ventilator and the customer to receive new ventilator.The investigation could not determine a cause of the event.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Section d9 was updated due to part return additional code added to section h6 evaluation code method.H3 device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that, while in use on a patient, the pb980 ventilator had a ¿failure¿.A review of the diagnostic logs indicates the device entered backup ventilation.The service personnel (sp) inspected the ventilator and confirmed the backup ventilation (buv) error codes in memory but could not duplicate.The sp replaced the exhalation module cable, air and mix flow sensors for which serial numbers are corrupted which are secondary issues.The ventilator passed all tests and calibrations according to the manufacturer¿s specifications at the time of service.One exhalation module cable and air and mix flow sensors were returned for failure investigation.The components were visually inspected and functionally tested with no malfunction or product deficiency observed.The investigation could not determine a cause of the event.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
kelly adams
2101 faraday ave
carlsbad
7635265677
MDR Report Key12637007
Report Number8020893-2021-00162
Device Sequence Number11892737
Product Code CBK
UDI-Device Identifier10884521201385
UDI-Public10884521201385
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K131252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980U1ENASAA
Device Catalogue Number980U1ENASAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2021
Supplement Date Received by Manufacturer01/19/2022
09/10/2023
Initial Report FDA Received Date10/14/2021
Supplement Report FDA Received Date01/24/2022
09/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown